Toral thyroidectomy in 2001 after cancer. Now on levothyroxine and have since suffered with excessive sweating but now a strange odour! Help

I suffered with thyroid cancer at the age of 14 in 2001 had a total thyroidectomy and was put on levothyroxine ever since. I have always suffered with excessive sweating since the operation and been too embarrassed to mention to a doctor but now am getting a strange odour when I sweat!! Anyone else had this and been to the doctors I cannot put up with it anymore x

5 Replies

  • I'm sorry no-one has responded to your question yet. I haven't had a TT and haven't suffered sweats, thankfully.

    I am always surprised that people with a TT don't get prescribed some T3 (liothyronine) along with T4 (levo). You've been diagnosed since 2001 yet have suffered sweats all this time. Have you had a recent blood test for your thyroid hormones? If so, get a copy from the surgery with the ranges and post on a new question.

    Don't take levo on the morning of your test and have it as early as possible. Take it afterwards. If you haven't had a recent Vitamin B12, Vit D, iron, ferritin and folate ask for these too as we are usually deficient.

    Re the odour, I would talk to your doctor about this as I think someone would have responded sooner if it had happened to them.

    Sweats are quite common when you're not on the optimum dose but also if you're on too much so definitely have a new blood test.

  • Hi

    I have not had the TT op, however the sweating and the odour problem I have experienced it, even after I bathe I can still smell which can be quite inconvenient and upsetting.

    I do sweat a lot more than I used to far more to be honest, but it's can be ebbs and flows, I have an underactive undiagnosed thyroid, with all the symptoms, like shaws says it's probably due to you not Being medicated correctly.

  • I suspect it's one of those symptoms that has many causes, but apparently not enough magnesium can lead to body odours:

  • I can so relate to what u are saying although it was only a couple of yrs ago for me the excessive sweating is extremely embarrassing and no one has any answers here's hoping some one can help us

  • So sorry you have had these problems, nobody can understand what it is like unless they have experienced it themselves, did you have radioactive iodine treatment? I am not sure about the strange odour as I dont have that (well sometime bit smelly just before a shower. Could it be a change in your diet? micht be worth googleing foods that cause sweat odour.

    I had a TT Dec 2012 and have suffered heavy sweats, slight exertion, anxious feelings and off I go, I am on 20mcg if T3 and 100mcg Levothyroxine, I have been mucked about with these over the years. I was on T3 only for 16 months then changed to Levo for a few months felt rubbish in lots of pain so put back on T3, now new consultant wants me back on Levo again, I just wish they could get things right.

    Hope you find some help somewhere.

You may also like...